Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Product integration for volterra integral equations of the second kind
with weakly singular kernels


Author: Annamaria Palamara Orsi
Journal: Math. Comp. 65 (1996), 1201-1212
MSC (1991): Primary 65R20, 65D32
DOI: https://doi.org/10.1090/S0025-5718-96-00736-3
MathSciNet review: 1344619
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a new numerical approach for solving Volterra integral equations of the second kind when the kernel contains a mild singularity. We give a convergence result. We also present numerical examples which show the performance and efficiency of our method.


References [Enhancements On Off] (What's this?)

  • 1. J. Abdalkhani, A numerical approach to the solution of Abel integral equations of the second kind with nonsmooth solution, J. Comput. Appl. Math. 29 (1990), 249--255. MR 91h:65216
  • 2. P. M. Anselone, Collectively compact operator approximation theory and applications to integral equations, Prentice-Hall, Englewood Cliffs, NJ, 1971. MR 56:1753
  • 3. K. E. Atkinson, An existence theorem for Abel integral equations, SIAM J. Math. Anal. 5 (1974), 729--736. MR 51:3822
  • 4. C. T. H. Baker, The numerical treatment of integral equations, Clarendon Press, Oxford, 1977. MR 57:7079
  • 5. C. T. H. Baker, The state of the art in the numerical treatment of integral equations, The State of the Art in Numerical Analysis, Clarendon Press, Oxford, 1987, pp. 473--509. MR 88m:65200
  • 6. H. Brunner, The numerical solution of integral equations with weakly singular kernels, Numerical Analysis (D. F. Griffiths, ed.), Lecture Notes in Math., vol. 1066, Springer-Verlag, Berlin, 1984, pp. 50--71. MR 85j:65043
  • 7. H. Brunner, Collocation methods for one-dimensional Fredholm and Volterra integral equations, The State of the Art in Numerical Analysis, Clarendon Press, Oxford, 1987, pp. 563--600. MR 89m:65112
  • 8. H. Brunner and M. D. Evans, Piecewise polynomial collocation for Volterra-type integral equations of the second kind, J. Inst. Math. Appl. 20 (1977), 415--423. MR 57:14540
  • 9. H. Brunner and H. J. J. te Riele, Volterra-type integral equations of the second kind with nonsmooth solutions, J. Integral Equations 6 (1984), 187--203. MR 85h:65268
  • 10. H. Brunner and P. J. van der Houwen, The numerical solution of Volterra equations, North-Holland, Amsterdam, 1986. MR 88g:65136
  • 11. B. Cahlon, Numerical solution of non-linear Volterra integral equations, J. Comput.Appl. Math. 7 (1981), 121--128. MR 83b:65147
  • 12. R. F. Cameron and S. McKee, Product integration methods for second kind Abel integral equations, J. Comput. Appl. Math. 11 (1984), 1--10. MR 85k:65104
  • 13. G. Criscuolo, G. Mastroianni, and G. Monegato, Convergence properties of a class of product formulas for weakly singular integral equations, Math. Comp. 55 (1990), 213--230. MR 90m:65230
  • 14. J. Dixon, On the order of the error in discretization methods for weakly singular second kind Volterra integral equations with non-smooth solutions, BIT 25 (1985), 624--634. MR 86m:65160
  • 15. M. E. A. El Tom, Spline function approximations to the solution of singular Volterra integral equations of the second kind, J. Inst. Math. Appl. 14 (1974), 303--309.
  • 16. R. Gorenflo and S. Vessella, Abel integral equations, a historico-bibliographical survey, IAGA, Firenze, 1984.
  • 17. E. Hairer, Ch. Lubich, and M. Schlichte, Fast numerical solution of weakly singular Volterra integral equations, J. Comput. Appl. Math. 23 (1988), 87--98. MR 89g:65166
  • 18. P. Henrici, Applied and computational complex analysis, vol. 3, Wiley, New York, 1986. MR 87h:30002
  • 19. F. R. de Hoog and R. Weiss, High order methods for a class of Volterra integral equations with weakly singular kernels, SIAM J. Numer. Anal. 11 (1974), 1166--1180. MR 51:4699
  • 20. B. Kress, Linear integral equations, Springer-Verlag, Berlin, 1989. MR 90j:45001
  • 21. P. Linz, Numerical methods for Volterra integral equations with singular kernels, SIAM J. Numer. Anal. 6 (1969), 365--374. MR 41:4850
  • 22. J. E. Logan, The approximate solution of Volterra integral equations of the second kind, PhD thesis, University of Iowa, Iowa City, 1976.
  • 23. Ch. Lubich, Runge-Kutta theory for Volterra and Abel integral equations of the second kind, Math. Comp. 41(1983), 87--102. MR 85a:65178
  • 24. Ch. Lubich, Fractional linear multistep methods for Abel-Volterra integral equations of the second kind, Math. Comp. 45 (1985), 463--469. MR 86j:65181
  • 25. G. Mikhlin and S. Prössdorf, Singular integral operators, Springer-Verlag, Berlin, 1986. MR 88e:47097
  • 26. G. Monegato, Orthogonal polynomials and product integration for one-dimensional Fredholm integral equations with ``nasty'' kernels, Problems and Methods in Mathematical Physics (F. Kuhnert, B. Silbermann, eds.), 9.TMP, Teubner-Texte zur Mathematik, Band 111, Leipzig, 1989, pp. 185--192. CMP 91:06
  • 27. P. Nevai, Mean convergence of Lagrange interpolation. III, Trans. Amer. Math. Soc. 282 (1984), 669--698. MR 85c:41009
  • 28. R. Piessens, Modified Clenshaw-Curtis integration and applications to numerical computation of integral transforms, Numerical Integration, Nato ASI Series, Series C, vol. 203, Reidel, Dordrecht, 1987. MR 88j:65050
  • 29. H. J. J. te Riele, Collocation methods for weakly singular second kind Volterra integral equations with non-smooth solution, IMA J. Numer. Anal. 2 (1982), 437--449. MR 84g:65167
  • 30. I. H. Sloan, Analysis of general quadrature methods for integral equations of the second kind, Numer. Math. 38 (1981), 263--278. MR 82m:65128
  • 31. D. Westreich and B. Cahlon, Numerical solution of Volterra integral equations with continuous or discontinuous terms, J. Inst. Math. Appl. 26 (1980), 175--186. MR 82a:65101

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65R20, 65D32

Retrieve articles in all journals with MSC (1991): 65R20, 65D32


Additional Information

Annamaria Palamara Orsi
Affiliation: Dipartimento di Matematica, Politecnico di Torino, Corso Duca degli Abruzzi, 24, I-10129 Torino, Italy
Email: orsi@polito.it

DOI: https://doi.org/10.1090/S0025-5718-96-00736-3
Received by editor(s): December 30, 1991
Received by editor(s) in revised form: September 21, 1993, and November 29, 1994
Additional Notes: This work was sponsored by the “Ministero dell’Università e della Ricerca Scientifica e Tecno-logica” of Italy
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society